MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 5.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2.5MM X 5.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM925055
Medical Device Problem Codes Failure to Advance (2524); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The product analysis lab reviewed the photo of the complaint device provided in the complaint file.The observation is documented below.[photo analysis]: based on the photo included in the complaint, it is observed that the embolic coil component of the 2.50mm x 5.50cm galaxy g3 mini is separated from the rest of the device.However, due to the photo, it cannot be determined if this was caused by a mechanical detachment or if the detachment process was already initiated.In addition, it cannot be determined if the embolic coil has some damage on it.No other defects could be observed.A review of manufacturing documentation associated with this lot (30383055) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformance's related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint reported that the 2.50mm x 5.50cm galaxy g3 mini became stuck in the hub of the concomitant microcatheter.It was reported that the ¿coil is broken.¿ the reported issues cannot be evaluated based on the photo included in the complaint.The issue could not be confirmed based on the photo.The manufacturing record evaluation does not indicate that the reported issue in the complaint is related to the manufacturing process.Further investigation will be performed when the device has been returned for analysis.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a procedure, the complaint coil, a 2.50mm x 5.50cm galaxy g3 mini (glm925055 / 30383055) became stuck in the hub of the concomitant microcatheter (unspecified brand).It was reported that the ¿coil is broken.¿ there was no report of any patient adverse event or complication associated with the reported event.A photo of the complaint device was included.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by cerenovus product analysis lab on 25-jan-2022.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during a procedure, the complaint coil, a 2.50mm x 5.50cm galaxy g3 mini (glm925055 / 30383055) became stuck in the hub of the concomitant microcatheter (unspecified brand).It was reported that the ¿coil is broken.¿ there was no report of any patient adverse event or complication associated with the reported event.A photo of the complaint device was included.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The product analysis lab reviewed the photo of the complaint device provided in the complaint file.The observation is documented below.[photo analysis]: based on the photo included in the complaint, it is observed that the embolic coil component of the 2.50mm x 5.50cm galaxy g3 mini is separated from the rest of the device.However, due to the photo, it cannot be determined if this was caused by a mechanical detachment or if the detachment process was already initiated.In addition, it cannot be determined if the embolic coil has some damage on it.No other defects could be observed.A review of manufacturing documentation associated with this lot (30383055) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint reported that the 2.50mm x 5.50cm galaxy g3 mini became stuck in the hub of the concomitant microcatheter.It was reported that the ¿coil is broken.¿ the reported issues cannot be evaluated based on the photo included in the complaint.The issue could not be confirmed based on the photo.The manufacturing record evaluation does not indicate that the reported issue in the complaint is related to the manufacturing process.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: a non-sterile 2.50mm x 5.50cm galaxy g3 mini was received.Visual inspection was performed.The core wire and the introducer were observed in good conditions.The embolic coil component was not returned to the lab.There was no evidence of damage noted throughout the device.Microscopic inspection was performed.Under magnification, the distal part of the resistance heating (rh) coil appeared wavy showing slight traces that it had been subjected to heat.This suggests that the detachment cycle was inadvertently initiated which resulted in the detachment of the embolic coil.No functional test or further testing could be performed due to the condition of the returned device.As such, the customer complaint could not be confirmed.The device analysis does not provide clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.The instructions for use (ifu) contain the following precautions: if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the main rotating hemostasis valve (rhv), and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.Do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 MINI 2.5MM X 5.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13102057
Report Number3008114965-2021-00746
Device Sequence Number20007842
Product Code KRD
UDI-Device Identifier10886704080282
UDI-Public10886704080282
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberGLM925055
Device Catalogue NumberGLM925055
Device Lot Number30383055
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2021
Supplement Date Received by Manufacturer01/25/2022
03/09/2022
Initial Report FDA Received Date12/28/2021
Supplement Report FDA Received Date01/25/2022
03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown